To the Editor.—
Eight cases of erythema multiforme (EM) have been reported to the US Food and Drug Administration (FDA) in temporal association with inoculation with the hepatitis B vaccine. The small observed risk of EM is outweighed by the benefits of hepatitis B prevention.Since the licensing of hepatitis B vaccine in 1982, the FDA, in collaboration with the vaccine manufacturer and the Centers for Disease Control, Atlanta, has been monitoring reported adverse events attributed to the vaccine. Between May 19821 and May 1985, eight cases of EM have been reported after inoculation with this vaccine.Data on the eight recent reports are summarized in the Table. The age range of patients was 24 to 61 years, with a mean age of 36.6 years. The mean time to onset was four days (range, one to nine days). The reported cases were not associated with a particular lot or
Milstien JB, Kuritsky JN. Erythema Multiforme and Hepatitis B Immunization. Arch Dermatol. 1986;122(5):511–512. doi:10.1001/archderm.1986.01660170035017
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: